Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Counting nonsingular matrices with primitive row vectors
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2014 (English)In: Monatshefte für Mathematik (Print), ISSN 0026-9255, E-ISSN 1436-5081, Vol. 173, no 2, 209-230 p.Article in journal (Refereed) Published
Abstract [en]

We give an asymptotic expression for the number of nonsingular integer -matrices with primitive row vectors, determinant , and Euclidean matrix norm less than , as . We also investigate the density of matrices with primitive rows in the space of matrices with determinant , and determine its asymptotics for large .

Place, publisher, year, edition, pages
2014. Vol. 173, no 2, 209-230 p.
Keyword [en]
Matrices, Lattices, Primitive vectors, Asymptotics
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-142882DOI: 10.1007/s00605-013-0518-xISI: 000330829000005Scopus ID: 2-s2.0-84893650451OAI: oai:DiVA.org:kth-142882DiVA: diva2:705026
Note

QC 20140314

Available from: 2014-03-14 Created: 2014-03-13 Last updated: 2017-12-05Bibliographically approved
In thesis
1. Geometry of numbers, class group statistics and free path lengths
Open this publication in new window or tab >>Geometry of numbers, class group statistics and free path lengths
2015 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis contains four papers, where the first two are in the area of geometry of numbers, the third is about class group statistics and the fourth is about free path lengths. A general theme throughout the thesis is lattice points and convex bodies.

In Paper A we give an asymptotic expression for the number of integer matrices with primitive row vectors and a given nonzero determinant, such that the Euclidean matrix norm is less than a given large number. We also investigate the density of matrices with primitive rows in the space of matrices with a given determinant, and determine its asymptotics for large determinants.

In Paper B we prove a sharp bound for the remainder term of the number of lattice points inside a ball, when averaging over a compact set of (not necessarily unimodular) lattices, in dimensions two and three. We also prove that such a bound cannot hold if one averages over the space of all lattices.

In Paper C, we give a conjectural asymptotic formula for the number of imaginary quadratic fields with class number h, for any odd h, and a conjectural asymptotic formula for the number of imaginary quadratic fields with class group isomorphic to G, for any finite abelian p-group G where p is an odd prime. In support of our conjectures we have computed these quantities, assuming the generalized Riemann hypothesis and with the aid of a supercomputer, for all odd h up to a million and all abelian p-groups of order up to a million, thus producing a large list of “missing class groups.” The numerical evidence matches quite well with our conjectures.

In Paper D, we consider the distribution of free path lengths, or the distance between consecutive bounces of random particles in a rectangular box. If each particle travels a distance R, then, as R → ∞ the free path lengths coincides with the distribution of the length of the intersection of a random line with the box (for a natural ensemble of random lines) and we determine the mean value of the path lengths. Moreover, we give an explicit formula for the probability density function in dimension two and three. In dimension two we also consider a closely related model where each particle is allowed to bounce N times, as N → ∞, and give an explicit formula for its probability density function.

Place, publisher, year, edition, pages
Stockholm: KTH Royal Institute of Technology, 2015. vi, 13 p.
Series
TRITA-MAT-A, 2015:15
Keyword
geometry of numbers, lattices, class numbers, class groups, free path lengths
National Category
Mathematics
Research subject
Mathematics
Identifiers
urn:nbn:se:kth:diva-177888 (URN)978-91-7595-797-5 (ISBN)
Public defence
2016-01-15, F3, Lindstedsvägen 26, KTH, Stockholm, 13:00 (English)
Opponent
Supervisors
Funder
Swedish Research Council
Note

QC 20151204

Available from: 2015-12-04 Created: 2015-11-30 Last updated: 2015-12-04Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Holmin, Samuel
By organisation
Mathematics (Div.)
In the same journal
Monatshefte für Mathematik (Print)
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 49 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf